Anyone here on Xarelto?
Interested in more discussions like this? Go to the Heart Rhythm Conditions Support Group.
One of the common side effects of Xarelto (Rivaroxaban), can be back aches, according to Mayo Clinic:
I would also like to tag @mlemieux, one of our mentors who has taken Xarelto; he may hopefully have some more insight for you.
Jump to this post
Thanks “ihatediabetes” for the in depth description. That certainly helps. My brother had one and was sick to his stomach and felt like his nerves were on fire. Mine is scheduled Jan 5 2017. I let you know how it goes.
Hi Rosemarya: Thanks for responding, You make it sound like a piece of cake. Sure makes me feel better. I’ll let you know how it goes.
Predictable, Thank you for the information. Everyone is so good about sharing their experiences. It helps a lot. Mine is scheduled for 1-5-17. Will let you know how it goes.
I too, did not have any issues with the dye/stress test. Did a scan. Then went to the treadmill. They put dye in and I ran. I guess I’m in pretty good shape because my heart rate stayed steady till around 8 min. Then, just stayed around 140. FINALLY, went up past 150 (or 160) and they stopped it. I hadn’t ran that far since my early 20’s!
Buc7777: Thanks. I don’t think it’s the dye that’s an issue. I’ve had a contrast C T scan. It’s the chemicals they use to speed up the heart in the nuclear stress test. The treadmill test is not possible for me. Thank you for the info.
Did they tell you what your target heart rate is? Mine was just 140. So the chemicals to speed up heart was less to get to 140. The chemicals did make me dizzy.
@grandmajan, Good morning, I can see that you are receiving a lot of support from our members. I feel that you are better prepared for what you will be facing during the stress test.
I want to encourage you to contact your ordering doctor office if you have any specific questions relating to your own situation. I have a neighbor who recently had a stress test, she had a hard time remembering what her doctor had told her about the actual procedure. She didn’t want to ‘bother’ anyone with her questions. As a result, she was confused and unnecessarily anxious about the whole thing.
I’ll be thinking of you n Jan. 5. I hope that the test goes well for you and that the results will be helpful in treating your condition.
I’ve been on Xarelto since it was 1st introduced in Canada over 3 years ago. I’ve also been privy to current/past studies showing the effects Xarelto might or might not have on patients. Xarelto was 1st introduced to patients who received knee surgery to prevent DVT’s (Deep Vein Thrombosis) in the legs. Its primary function is for the prevention of DVT’s, but it has been approved for other clotting conditions as well.
For me, it changed my life in a great way since I no longer had to take blood tests to measure my illusive INR that could never get to a therapeutic state.
Now in your case, where your back is concerned. I see you went to an Oncologist for advice? I would recommend seeing a Thrombo expert instead. Are you seeing a Hematologist as well to consult with the Oncologist? You may want to try switching to Eliquis (Apixaban 5mg x2 daily). Both Xarelto and Eliquis are very similar, they are easy to take pills with no need to test your blood on a regular basis and require minimal follow up from professionals.
Each person reacts differently to the same medications. Always remember that the “side effects” detailed online are from thousands of participants in their studies, and only represent a fraction of patients who got those symptoms.
Now I should also note, if you’re taking pain medication to help with the back pain or other, be very careful on what you take. Xarelto was created by Bayer, who of course also makes Aspirin, BUT the combination of the two together can be very lethal and create havoc in your system, causing all sorts of bleeding problems. Stick to Tylenol or the like.
The best test to ensure you aren’t having bleeding problems internally is by checking your stool every single time. I know, yukky, but it’s a precursor to very serious problems. If you notice the stool is extremely dark, almost black or tar like, STOP taking your blood thinner and talk to your doctor ASAP. Internally bleeding is very serious and very few people check for the signs. I made the mistake once by taking Aspirin for my pain years ago and ended up with blood in my stool.
When it comes to procedures, I would talk to your doctor of possibly going on the injectables instead (i.e. Fragmin / Innohep), over the years, I’ve had to switch back and forth from pills to injectables for different reasons. I’ve found they help to alleviate the pain and the struggles of going on and off the medication without complications. Again, these are my own results after years of switching medications due to different reasons.
ALWAYS REMEMBER: Anticoagulants aren’t fool proof. Just like you can get pregnant while using condoms, well you can get blood clots while being on blood thinners. I’ve had many clots while being on blood thinners, it’s a prevention method only. Try to concentrate on other areas that you can control (i.e. Proper diet / Exercise / Less Stress). Creating a full-body health system to help your recovery, healing and survival stage is just as important as being medicated and speaking with doctors.
Keep all your options open. Talk to the right specialists about these medications and try to write down all of your questions. We tend to forget some questions if we don’t write them down. Don’t worry about wasting their time, it’s your life and it’s very important.
I hope this helps a little.
I wish you all the best.
Stay safe and happy holidays!
Thank you Martin for all your good advice. My oncologist is a hematologist, that is why I saw him. My original oncologist has retired. I can’t take pain medications so I refuse the prescriptions. You make many excellent suggestions. I am going to see my nephrologist and one other Doctor who is a vascular surgeon. I am still seeking answers as to why I have such excruciating pain when I must go off Xarelto. No one seems to be aware of this. It is frustrating to say the least. I thank you for your concern and most importantly your suggestions. I will keep you informed. Merry Christmas
Rosemary, Thank you for your advice. Yes, I’m getting lots of support. It’s a relief knowing others who have had similar experiences. It’s a blessing that so many are willing to share.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In